Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 111, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 20, 2018, 12:46 PM PST. It took effect at Dec 20, 2018, 1:00 PM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 12:46 PM PST (20:46 UTC)
- In effect from
- Dec 20, 2018, 1:00 PM PST
- Expired
- Dec 21, 2018, 6:00 PM PST
- In force
- 29 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
411 WHUS76 KEKA 202046 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1246 PM PST Thu Dec 20 2018 PZZ450-470-210500- /O.EXP.KEKA.GL.W.0040.000000T0000Z-181220T2100Z/ /O.NEW.KEKA.SC.Y.0111.181220T2100Z-181221T2300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 1246 PM PST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST FRIDAY... ...GALE WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PST Friday. * WINDS...Strong southerly winds 25 to 35 kt, with gusts up to 45 kt through this afternoon. Becoming N 5 to 20 kt by this evening. * WAVES...W swell building to 12 to 14 ft at 15 seconds. In addition...steep southerly waves of 7 to 9 ft building today. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-210500- /O.EXP.KEKA.GL.W.0040.000000T0000Z-181220T2100Z/ /O.EXB.KEKA.SC.Y.0110.181220T2100Z-181221T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1246 PM PST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST FRIDAY... ...GALE WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PST Friday. * WINDS...S winds 15 to 25 kt, with gust to 35 kt through this afternoon. Becoming N 10 to 15 kt by this evening. * WAVES...W swell building to 11 to 13 ft 16 seconds tonight. In addition...steep southerly waves of 6 to 8 ft building today... largest near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-210500- /O.EXT.KEKA.SC.Y.0110.000000T0000Z-181221T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 1246 PM PST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...S winds 15 to 25 kt, with gust to 35 kt through this afternoon. Becoming N 10 to 15 kt by this evening. * WAVES...W swell building to 11 to 13 ft 16 seconds tonight. In addition...steep southerly waves of 6 to 8 ft building today... largest near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
6 follow-up statements
952 WHUS76 KEKA 202254 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 254 PM PST Thu Dec 20 2018 PZZ450-470-210700- /O.CON.KEKA.SC.Y.0111.000000T0000Z-181221T2300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 254 PM PST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...N 5 to 15 kt, gusts around 20 kt. * WAVES...W swell building to 11 to 14 ft at 13 to 14 seconds. In addition...steep southerly waves of 3 to 5 ft subsiding through tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-475-210700- /O.CON.KEKA.SC.Y.0110.000000T0000Z-181221T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 254 PM PST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...S winds 15 to 25 kt, with gust to 35 kt through this afternoon. Becoming N 10 to 15 kt by this evening. * WAVES...W swell building to 11 to 14 ft at 13 to 14 seconds. In addition...steep southerly waves of 3 to 6 ft subsiding through tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
186 WHUS76 KEKA 210531 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 931 PM PST Thu Dec 20 2018 PZZ450-470-211345- /O.CON.KEKA.SC.Y.0111.000000T0000Z-181221T2300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 931 PM PST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM FRIDAY... * WINDS...N 5 to 15 kt with gusts 20 kt. * WAVES...W swell building to 11 to 13 ft at 13 to 14 seconds. In addition, steep southerly waves of 3 to 5 ft subsiding through tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-475-211345- /O.CON.KEKA.SC.Y.0110.000000T0000Z-181221T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 931 PM PST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM FRIDAY... * WINDS...S diminishing to 10 to 15 kt. * WAVES...W swell building to 11 to 13 ft at 13 to 14 seconds. In addition, steep southerly waves of 3 to 6 ft subsiding through tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
266 WHUS76 KEKA 211059 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 259 AM PST Fri Dec 21 2018 PZZ470-211900- /O.EXT.KEKA.SC.Y.0111.000000T0000Z-181222T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 259 AM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...N 10 to 15 kt. * WAVES...W swell decaying from 10 to 11 ft at 12 to 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-211900- /O.EXT.KEKA.SC.Y.0110.000000T0000Z-181222T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 259 AM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...N building to 10 to 15 kt with gusts to 25 kt near Pt. Arena by this afternoon. * WAVES...W swell 8 to 10 ft at 12 to 13 seconds. In addition, steep northerly waves of 3 to 6 ft building through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-211900- /O.EXT.KEKA.SC.Y.0110.000000T0000Z-181222T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 259 AM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...N building to 15 to 20 kt with gusts to 25kt this evening. * WAVES...W swell 10 to 11 ft at 12 to 13 seconds. In addition, steep northerly waves of 3 to 7 ft building through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-211900- /O.CON.KEKA.SC.Y.0111.000000T0000Z-181221T2300Z/ Pt St George to Cape Mendocino out 10 nm- 259 AM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...N 5 to 15 kt. * WAVES...W swell decaying from 10 to 11 ft at 12 to 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
292 WHUS76 KEKA 211635 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 835 AM PST Fri Dec 21 2018 PZZ450-212300- /O.CON.KEKA.SC.Y.0111.000000T0000Z-181221T2300Z/ Pt St George to Cape Mendocino out 10 nm- 835 AM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...N 10 to 15 kt, with gusts to 20 kt. * WAVES...Waves NW 2 ft at 3 to 4 seconds...and NW 8 to 10 ft at 12 to 13 seconds. Combined seas 8 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-220045- /O.CON.KEKA.SC.Y.0111.000000T0000Z-181222T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 835 AM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...N 10 to 15 kt, with gusts to 20 kt. * WAVES...Waves N 2 ft at 3 to 4 seconds...and NW 8 to 10 ft at 12 to 13 seconds. Combined seas 10 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-220045- /O.CON.KEKA.SC.Y.0110.000000T0000Z-181222T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 835 AM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...N building to 10 to 15 kt, with gusts to 30 kt. * WAVES...Waves NW 3 to 7 ft at 4 to 7 seconds...and W 8 to 10 ft at 12 to 13 seconds. Combined seas 8 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-220045- /O.CON.KEKA.SC.Y.0110.000000T0000Z-181222T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 835 AM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...N building to 15 to 20 kt, with gusts to 25kt this afternoon and evening. * WAVES...Waves N 4 to 7 ft at 4 to 7 seconds...and NW 8 to 10 ft at 12 to 13 seconds. Combined seas of 10 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
539 WHUS76 KEKA 212253 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 253 PM PST Fri Dec 21 2018 PZZ470-220700- /O.CON.KEKA.SC.Y.0111.000000T0000Z-181222T0200Z/ /O.NEW.KEKA.SC.Y.0112.181222T2300Z-181223T0600Z/ /O.NEW.KEKA.SE.A.0002.181223T0600Z-181223T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 253 PM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 10 PM PST SATURDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 PM to 10 PM PST Saturday. A Hazardous Seas Watch has also been issued. This Hazardous Seas Watch is in effect from Saturday evening through Sunday afternoon. * WINDS...N 5 to 10 kt, with gusts to 15 kt. Gusty S 20 to 30 kt, with gusts up to 35 kt will develop Saturday evening and wane after Midnight. * WAVES...Waves W 2 ft at 8 to 9 seconds...and NW 7 to 9 ft at 12 seconds. Seas will build to 17 to 18 feet by Saturday night. Multiple wave groups from different directions and different periods may make seas chaotic. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Watch is issued when the risk of hazardous seas has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-220700- /O.EXT.KEKA.SC.Y.0111.000000T0000Z-181222T0200Z/ /O.NEW.KEKA.SC.Y.0112.181223T0200Z-181223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 253 PM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 3 PM PST SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 6 PM Saturday to 3 PM PST Sunday. * WINDS...N to NE winds 5 to 10 kt, with gusts up to 20 kt. Gusty S 20 to 25 kt will develop by late Saturday evening, with gusts up to 35 kt possible. * WAVES...Waves NW 2 ft at 3 to 4 seconds...and NW 6 to 9 ft at 12 seconds. Seas will build to 12 to 14 feet by late Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-220700- /O.CON.KEKA.SC.Y.0110.000000T0000Z-181222T0200Z/ /O.NEW.KEKA.SC.Y.0113.181223T0800Z-181223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 253 PM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 3 PM PST SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from midnight Saturday night to 3 PM PST Sunday. * WINDS...N winds 10 to 15 kt, with gusts up to 20 kt. * WAVES...Waves N 3 to 6 ft at 4 to 6 seconds...and NW 7 to 9 ft at 12 to 13 seconds. Seas will build to 12 to 14 feet by late Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-220700- /O.CON.KEKA.SC.Y.0110.000000T0000Z-181222T0600Z/ /O.NEW.KEKA.SC.Y.0113.181223T0800Z-181223T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 253 PM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 3 PM PST SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from midnight Saturday night to 3 PM PST Sunday. * WINDS...N winds 10 to 20 kt, gusts around 25 kt. S 10 to 20 kt will develop by late Saturday evening, with gusts around 25 kt. * WAVES...Waves N 3 to 6 ft at 4 to 7 seconds...and NW 7 to 9 ft at 12 to 13 seconds. Seas will build to 11 to 15 feet by late Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
448 WHUS76 KEKA 220207 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 607 PM PST Fri Dec 21 2018 PZZ470-221015- /O.EXP.KEKA.SC.Y.0111.000000T0000Z-181222T0200Z/ /O.CON.KEKA.SC.Y.0112.181222T2300Z-181223T0600Z/ /O.CON.KEKA.SE.A.0002.181223T0600Z-181223T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 607 PM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 10 PM SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WINDS...Gusty S 20 to 30 kt with gusts to 35 kt developing Saturday evening and waning after midnight. * WAVES...Building to 18 ft by Saturday night. Multiple wave groups from different directions and different periods may make seas chaotic. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Watch is issued when the risk of hazardous seas has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ450-221015- /O.EXP.KEKA.SC.Y.0111.000000T0000Z-181222T0200Z/ /O.CON.KEKA.SC.Y.0112.181223T0200Z-181223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 607 PM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO 3 PM SUNDAY... * WINDS...Gusty S 20 to 25 kt developing by late Saturday evening with occasional gusts to 35 kt. * WAVES...Building to 12 to 14 ft by late Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-221015- /O.EXP.KEKA.SC.Y.0110.000000T0000Z-181222T0200Z/ /O.CON.KEKA.SC.Y.0113.181223T0800Z-181223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 607 PM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 3 PM SUNDAY... * WAVES...Building to 12 to 14 ft by late Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-221015- /O.CON.KEKA.SC.Y.0110.000000T0000Z-181222T0600Z/ /O.CON.KEKA.SC.Y.0113.181223T0800Z-181223T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 607 PM PST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 3 PM SUNDAY... * WINDS...N 10 to 20 kt with gusts 25 kt. S 10 to 20 kt developing by late Saturday evening with gusts to 25 kt. * WAVES...Waves N 3 to 6 ft at 4 to 7 seconds...and NW 7 to 9 ft at 12 to 13 seconds. Seas will build to 11 to 15 ft by late Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 4:55 AM PST, 7 hours 51 minutes earlier.
Area forecast discussion, Dec 20, 4:55 AM PST, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
455 AM PST Thu Dec 20 2018
.SYNOPSIS...Another cold front will approach on Thursday, with a
quick dose of rain and gusty winds preceding it. High pressure
will return for Friday and Saturday with dry weather, followed by
another round of storm systems with potentially heavier rain and
mountain snow Sunday through Tuesday.
&&
.DISCUSSION...A cold front is approaching the area this morning.
South to southeast winds have started to increase. These winds are
expected to peak this morning just ahead of the front. Gusts to 40
mph are possible in Crescent City. The ridges of Del Norte and
Humboldt counties will likely see gusts to 45 mph. This includes
the Kneeland areas and Berry Summit on Hwy 299. Gusts to 30 mph
are possible in the Humboldt bay region. So have opted to issue a
wind advisory for the higher elevations of Humboldt and Del Norte
counties. Rain is expected to move onshore at Crescent City mid
morning and spread south and east across the area moving onshore
late morning around Humboldt Bay. The rain is expected to reach
Weaverville mid to late afternoon and Ukiah late in the afternoon.
Rainfall amounts are expected to range from over 2 inches in the
mountains of Del Norte county to less than a half inch in most of
Mendocino and Trinity counties with the Humboldt Bay area expected
to see around 0.75 inches. Rain is expected to come to an end
fairly quickly behind the front. Snow levels will be over 6,000
feet with the main front falling to around 4,000 feet behind the
front. Showers will be fairly limited behind the front in the
colder air with amounts expected to be less than an inch.
Tonight the front moves out of the area fairly quickly and high
pressure builds. Some patchy fog and low clouds are expected in
the valleys. This high pressure continues to bring dry conditions
on Friday. Depending on the extent of the valley clouds it may
take a while to clear and this could keep temperatures fairly
cool in the interior valleys. Friday night into Saturday is
expected to be the coolest night along the coast. Weak offshore
flow is expected to keep the low clouds away and frost is
possible. Widespread valley low clouds and fog are expected. This
will likely take until early afternoon clear in many of the
valleys. This may keep high temperatures in the low to mid 40s in
these valleys.
Late Saturday afternoon and overnight the ridge flattens and a
weak frontal boundary is expected to move across the area. This is
expected to bring the first in a series of storm systems to the
area. Rainfall amounts with this first one are expected to be
fairly light, less than an inch in most areas. Sunday the models
start to diverge slightly on the timing of the main system. The
GFS brings a period of heavy rain on Sunday and another one on
Monday while the ECMWF has most of the rain on Monday. The
ensembles highlight Monday as the best chance for the heaviest
rain. Confidence is growing that we will see a fairly wet period
Sunday night and Monday. This will bring some of the highest
river levels of the season, although flooding is not expected at
this point.
The ECMWF then shows a fairly cold trough bringing lingering
showers and lower snow levels on Tuesday. The GFS is showing
mainly dry conditions Tuesday with a ridge building in more
quickly. Generally favor the more progressive solution as that has
been how the pattern has been the past couple weeks. Still, won't
entirely discount the ECMWF solution which could bring more
significant snow down to 3,000 to 3,500 feet on Tuesday which
would impact the highway passes on Hwy 299.
Wednesday high pressure starts to build in, but there are some
indications there will be one more shortwave bringing some
additional light rain or snow. Thursday models are in better
agreement that high pressure is will bring dry weather to the
region. MKK
&&
.AVIATION...Low ceilings and visibilities overnight have begun to
lift this morning, starting with the coastal terminals and moving
inland through this morning. The rest of the early morning should
remain VFR, however another front is expected to progress southward
into Del Norte by later this morning and into Humboldt and
Trinity by the early afternoon and Mendocino by early evening.
Thus expect light rain and scattered showers, impacted
visibilities, and lowered ceilings potentially going temporarily
IFR as the front passes. /TDJ
&&
.MARINE...Gale force winds and associated steep southerly seas
build again on top of the prevailing WNW groundswell as another
frontal system passes over the waters this morning. Expect confused,
combined seas of around 13 to 16 ft, largest in the northern waters,
until the shorter period southerly waves filter out by tomorrow
afternoon. A respite in wave heights is possible early this weekend
before another NW swell is expected to fill in Sunday.
After passage of gales associated with the front today, winds are
expected to remain Northerly and between 10 and 15 kt until late
this weekend, with a slight uptick in wind speeds to around 20 kt
offshore of Pt. Arena tomorrow evening. /TDJ
.COASTAL HAZARDS...High tides may cause some coastal flooding this
week. The astronomical high tide today is 7.8 feet at the North
Spit. The southerly winds will likely push this 0.5 to 0.75 feet
higher to near 8.5 or 8.6 feet. This may result in localized
coastal flooding inside Humboldt Bay around the times of high
tide today around King Salmon and in part of the Arcata Bottoms
although it is not expected to reach 8.8 feet where more
widespread flooding is expected.
Friday and Saturday northerly winds will likely keep the tides
closer to the astronomical tides of 8.2 and 8.4 feet respectively
and only very minor flooding in Humboldt Bay is expected at high
tide.
Sunday the highest astronomical tides of the month are expected.
This could cause coastal flooding inside Humboldt Bay as well as
along the open coast. Southerly winds of 15 to 25 kt will likely
increase the tides 0.5 to 1.0 foot above astronomical tides. This
would bring significant flooding to King Salmon and areas of the
Arcata Bottoms. A northwest swell of 10 to 15 feet is also
building into the waters. The combination of these could wash some
debris onto exposed areas of Hwy 1 in Mendocino county and Hwy
101 south of Crescent City. These waves could also wash over New
Navy Base road on Samoa. This will need to be watched as it gets
closer. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 7 AM this morning to 2 PM PST this afternoon
for CAZ102-104>106.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning from 7 AM this morning to 1 PM PST this
afternoon for PZZ450-475.
Hazardous Seas Warning until 7 AM PST this morning for PZZ450.
Gale Warning until 1 PM PST this afternoon for PZZ470.
Small Craft Advisory until 1 PM PST Friday for PZZ455.
Small Craft Advisory until 7 AM PST this morning for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 20, 4:07 AM PST, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 407 AM PST Thu Dec 20 2018 CAZ101-103-211215- Coastal Del Norte-Northern Humboldt Coast- 407 AM PST Thu Dec 20 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A cold front will bring gusty winds peaking around 30 to 40 mph this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of storm systems will bring rain and mountain snow to the region Sunday through Tuesday. Localized coastal flooding will be possible Sunday and Monday with very high tides combined with another large westerly swell. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>106-211215- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 407 AM PST Thu Dec 20 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. A cold front will bring strong winds and rain today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of storm systems will bring rain and mountain snow to the region Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-211215- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 407 AM PST Thu Dec 20 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Pacific cold front will bring a quick shot of rain and gusty southerly winds this afternoon. Gusts to 35 mph are possible on the higher ridges. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of storm systems will bring rain and mountain snow to the region Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-112-113-211215- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 407 AM PST Thu Dec 20 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of storm systems will bring rain and mountain snow to the region Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-211215- Mendocino Coast- 407 AM PST Thu Dec 20 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of storm systems will bring rain and mountain snow to the region Sunday through Tuesday. Localized coastal flooding will be possible Sunday and Monday with very high tides combined with another large westerly swell. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:34 AM PST | Wind Advisory | EKA | Del Norte, Humboldt | 10 hr |
| Dec 20, 12:21 PM PST | Areal Flood Advisory | EKA | Del Norte | 3 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.